Feb 8, 2000
I am presently being treated with Zerit, Epivir, Fortivase, and Norvir for the pst 3 months. My body started changing shape and form before the Norvir was added 3 months ago. I believe I have lipodystrophy considering I have all the described side effects. Recently I've had my doctor take me off of the Zerit and Epivir which I hear will help me to regain my former figure. He has now put me on Crixivan. Do you feel this new regimen will help? If not are there any other alternatives medicines, exercise or holistic approaches possible.
Response from Dr. Feinberg
I am not sure what your present regimen consists of-- it sounds like Zerit (d4T) and Epivir (3TC) was replaced by Crixivan (indinavir), so that you may now be on 3 PIs?? At any rate, no one knows for certain what causes these body shape changes-- whether it's the PIs, the nucleosides (recently d4T has been implicated), HIV itself or the combination of these factors. There is no known 'cure' for lipodystrophy. Exercise, especially resistance training, will help you maintain muscle mass and definition. Weight gain, with or without medications to stimulate it, may not replace fat from the places it has been lost.
Am tired of getting asked are you sick
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.